Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    low potassium
    jmunson posted:
    I have had low potassium for over two years on and off. I am now on potassium every day (and yes, they are horse pills)....I have read that limas and baked potatoes were higher in potassium than bananas...
    Was this Helpful?
    8 of 14 found this helpful
    AzJohnny responded:
    When I was diagnosed with Crohns, I was in the hospital for a month. I was very low on potassium and they put it in my I.V. several times each day. A potassium I.V. is quite painful and I don't want to go through that again, so I take 500mg of potassium twice a day.

    I recommend that everyone take a potassium supplement daily. Low potassium seems to go with a Crohns flair and you do NOT want to receive a potassium I.V. Talk to your primary care Dr. about what dose you should take.
    knowsmore60 replied to AzJohnny's response:
    Boy do you have this right, Johnny! IV potassium is the MOST PAINFUL treatment I have ever received! I have "run out" more than 5 times,one time I was so low that the ER staff "squesed" a liter into my vein, I thought I was going to die from not only the potassium, but from the cold fluid!! The last IV I had the ER Dr. gave me an RX for the tablet! They are HUGE, I break them in half, I will get them down somehow, just no more IV Potassium!! I also take 2 per day!

    I also recommend that anyone that has Crohn's check your level, and just like Johnny said: YOU DO NOT WANT AN IV!! Unless you like horrible pain! Just a bit of info on IV potassium, it is the lethal drug used for lethal injection! The first is a vein nummer, the 2nd is a sedative, and then the 3rd is the potassium!! (the doctor told me this) Why do they get the first two, we real sick people only get the 3rd!
    Donna, aka the twig!
    AntKing replied to knowsmore60's response:
    been there done that...torture, barberic...ive broke the pills too, jagged going dowe, ive had the liquid in Hosp before an EDG (go down throat) BURNED so bad...idiots then couldnt give me anything to wash it down because of procedure...everytime in hosp ive noticed they keep sayin my potassium levels are low HMMMM, Crohns, absorbtion?...your right about Potass. too little can kill ya, too much can kill have to have a script for the real stuff....hope your sufferin stops or subsides

    Spotlight: Member Stories

    All I have now are body aches. Colonoscopy found pan UC 11/2008. I had reoccurring iritis before starting Apriso.

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.